Ask an expert
Question

23 Oct 2006

Aterax and antibiotics
My 10 month old had a bacterial infection last week and is currently on antibiotica. (Augmentin BDS or something of that sort)

A couple of weeks ago a Pediatrician prescribed Aterax, 4 ml at night when needed to help my baby sleep as he has been waking on the hour, many times 2, 3 times in an hour for the past couple of months. It is really getting out of hand and when we leave him to cry he cries histerically for more than an hour, falls asleep and literally wakes within the next 10 to 30 minutes and cries again.

He started teething at nine months, but his bad sleeping started when he was about 7 months, before that he either slept through or woke once or twice a night for his bottle or his dummy.

My child now demands half a litre of milk a night, if I substitute his milk with tea he wakes even more often!

I have only given him the Aterax twice before and it really helped, is it safe to give it now together with the antibiotics as we are really going through a terrible patch with him now where sleep is concerned.

I took him for a check up to 2 different pediatricians and they tested his ears, everything, all is fine and well so I doubt he is waking due to something physically troubling him?
Answer 341 views
Expert
childhood diseases
paediatrician

01 Jan 0001

He could be hungry at night. Are you giving him enough in the way of solids in the evening?
Aterax is a very safe and effective sedative.It is simply an old-fashioned antihistamine.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.